MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION V-18 CONTROL WIRE; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION V-18 CONTROL WIRE; WIRE, GUIDE, CATHETER
Model Number 40495
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/05/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that removal difficulties were encountered.The more than 50% stenosed target lesion was located in the lower limb artery below the knee.After a 200cm, 8cm v-18 control wire was used to cross the lesion, a 3.0mm x 150mm x 90cm sterling sl balloon catheter was advanced for dilatation.Upon removal of the balloon, it was noted that the balloon not able to slide over the guidewire and the wire was stuck inside the balloon shaft.Both devices were pulled-out of the sheath as one unit.The procedure was completed with another of same device.No patient complications were reported and the patient status was stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the device was returned for analysis.Unit returned in a generic plastic bag, overall visual revision did not identify failures or evidence that could be lost due to decontamination process.The returned guidewire had the wire kinked and middle section.Additionally, the core wire exposed due to the polymer jacket peeled and kinked at distal tip.The distal tip was confirmed kinked and polymer peeled under microscope.The very tip is without detachment or exposed tip.The device was measured in three sections.The outer diameter of distal, medium and proximal were within specification.The peeled section related to polymer was measured and 1.9cm were missing.
 
Event or Problem Description

Brand Name
V-18 CONTROL WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12218597
Report Number2134265-2021-09395
Device Sequence Number3621316
Product Code DQX
UDI-Device Identifier08714729070191
UDI-Public08714729070191
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K033742
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/16/2022
Device Model Number40495
Device Catalogue Number40495
Device Lot Number0026526897
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/29/2021
Initial Date Received by Manufacturer 07/07/2021
Supplement Date Received by Manufacturer08/10/2021
Initial Report FDA Received Date07/23/2021
Supplement Report FDA Received Date08/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1